# SDR AU980459

- Difficulty date: April 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Snias AS350B
- System (JASC): 2550 · Cargo Compartments
- Part: Cable
- Part number: BL7505
- Condition: Sheared
- Location: Hoist
- Component: Breeze, BL16600120
- Stage of operation: HO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(AUS) DURING THE FINAL 2-3 METERS OF A TRAINING LIFT, THE HOIST OPERATOR PHYSICALLY LIFTED THE REMAINING LENGTH OF CABLE INSIDE THE CABIN. THE OPERATOR THEN ACTUATED THE HOIST 'RAISE' SWITCH TO WIND THE REMAINING CABLE AND THE CABLE FAILED LEAVING THE HOOKED END AND APPROXIMATELY 1.5 METERS OF THE CABLE IN THE OPERATORS HAND.  INITIAL INVESTIGATION SUGGESTS THAT THE CABLE HAD 'BIRD CAGED' AND EFFECTIVELY INCREASED THE CABLE DIAMETER WHICH THEN JAMMED INSIDE THE CABLE GUIDE CAUSING THE FAILURE.
